Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 149, NWS Atlanta, GA

June 10, 2020Marion County, Schley County, Taylor County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2020, 6:03 PM EDT for Marion County, Schley County, Taylor County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2020, 6:03 PM EDT (22:03 UTC)
Expired
Jun 10, 2020, 6:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Marion County, GA, Schley County, GA, Taylor County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
248 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

675 
WUUS52 KFFC 102203
SVRFFC
GAC197-249-269-102230-
/O.NEW.KFFC.SV.W.0149.200610T2203Z-200610T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
603 PM EDT Wed Jun 10 2020

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northern Marion County in west central Georgia...
  Northwestern Schley County in west central Georgia...
  Taylor County in west central Georgia...

* Until 630 PM EDT.

* At 603 PM EDT, severe thunderstorms were located along a line
  extending from near Marion Estates to near Brantley, moving
  northeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Butler, Brantley, Howard, Tazewell, Rupert, Charing, Wesley Church,
  Carsonville, Oakland and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3245 8463 3256 8445 3256 8441 3260 8441
      3264 8437 3268 8437 3268 8434 3272 8434
      3273 8429 3272 8424 3241 8419 3232 8466
TIME...MOT...LOC 2203Z 246DEG 31KT 3252 8451 3235 8460 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
794 
WWUS52 KFFC 102219
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Wed Jun 10 2020

GAC197-102229-
/O.CAN.KFFC.SV.W.0149.000000T0000Z-200610T2230Z/
Marion GA-
619 PM EDT Wed Jun 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area, therefore, the warning has been cancelled.

LAT...LON 3243 8439 3245 8441 3248 8441 3249 8443
      3252 8443 3254 8445 3256 8444 3256 8441
      3260 8441 3264 8437 3268 8437 3268 8434
      3272 8434 3273 8429 3272 8424 3241 8419
      3237 8439
TIME...MOT...LOC 2219Z 258DEG 24KT 3262 8433 3254 8435 3249 8438 

$$

GAC249-269-102230-
/O.CON.KFFC.SV.W.0149.000000T0000Z-200610T2230Z/
Schley GA-Taylor GA-
619 PM EDT Wed Jun 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN SCHLEY AND TAYLOR COUNTIES...

At 619 PM EDT, severe thunderstorms were located along a line
extending from near Wesley Church to near Howard to near Mauk, moving
east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Butler, Howard, Rupert, Charing, Wesley Church, Carsonville and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3243 8439 3245 8441 3248 8441 3249 8443
      3252 8443 3254 8445 3256 8444 3256 8441
      3260 8441 3264 8437 3268 8437 3268 8434
      3272 8434 3273 8429 3272 8424 3241 8419
      3237 8439
TIME...MOT...LOC 2219Z 258DEG 24KT 3262 8433 3254 8435 3249 8438 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:31 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 10, 3:31 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
331 PM EDT Wed Jun 10 2020

.SHORT TERM /Tonight through Thursday Night/...

The cold front near the MS River will push into north GA this
evening as a deep trough develops over the Great Lakes. This
should put an end to showers and thunderstorms over north GA
overnight. A few storms could become strong to severe as the air
mass remains very moist and unstable. The front looks like it
will stall just east of Macon by morning as the upper flow becomes
more zonal and weak waves develop on the front. Have low pops
continuing for east central GA Thursday and Thursday and Thursday
night. Drier air with dew points in the 50s to low 60s should
filter into north and a portion of central GA by Thursday.

41

LONG TERM /Friday through Wednesday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
The cold front is expected to clear the area Thursday night
before stalling along the atlantic coast. This stationary front
and southwesterly flow along the coast will be the source for
afternoon showers and thunderstorms in the southeastern part of
the CWA. Across north and central Georgia, northwest flow funnels
in significantly drier air giving us a break from the tropical
humidity and high heat index values as well as switching off the
afternoon thunderstorms.

High pressure will build in the plains, reinforcing the ridge over
the area through the weekend and keeping precip chances confined to
the southeast. As the weekend comes to a close, the models begin to
differ. The ECMWF is bringing a tropical low up the coast,
introducing moisture back to the area making showers and
thunderstorms likely Monday and Tuesday. The GFS isn't picking up
on that tropical disturbance and keeps dry air aloft under NW
flow for most of the area limiting precip chances. Kept a chance
for precip in until models are able to resolve their differences.

Temperatures should remain around seasonal post frontal passage with
mid to upper 80s across the CWA. Heat index values could creep up
into the 90s across the southeast with dewpoints hovering around 70
depending on where the front stalls this weekend. Temperatures
should remain relatively steady in the mid to upper 80s into next
week with dewpoints largely dependent on the tropics.

Vaughn

&&

AVIATION...
18Z Update... MVFR ceilings should scatter during the afternoon with
bkn030-040 remaining. Showers and scattered thunderstorms will
continue to develop through this evening ahead of a cold front. Some
clearing expected after 06z KATL metro taf sites with showers and
possible ifr conditions elsewhere. VFR expected after 15z Thursday.
Winds southwest 8 to 10 kts becoming variable after 00z...except
becoming northwest 6 to 8 kts after 06z for KATL and surrounding
sites.

//ATL Confidence...18Z Update... Medium to high confidence on all
elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  88  67  85 /  60  10   5  10
Atlanta         67  84  66  86 /  60   5   5  10
Blairsville     61  79  59  80 /  70   5   5   5
Cartersville    64  83  62  86 /  60   5   5   5
Columbus        70  89  66  91 /  50  10   5   5
Gainesville     68  84  65  83 /  60   5   5   5
Macon           72  90  67  88 /  50  20  10  30
Rome            64  84  63  86 /  50   5   0   0
Peachtree City  67  85  64  86 /  60   5   0   5
Vidalia         74  91  72  86 /  40  60  40  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jun 10, 11:00 AM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1100 AM EDT Wed Jun 10 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1100 AM EDT Wed Jun 10 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Strong to isolated severe thunderstorms can be expected over much of
north and central Georgia this afternoon into the evening. The primary
hazards will be strong to damaging winds, Frequent lightning and
heavy rain. Hail will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered Thunderstorms can be expected over portions of
the eastern and southern forecast area Thursday through Saturday, and
the entire area Sunday through Tuesday. Gusty winds, Frequent lightning,
and Heavy Rain will be possible with any stronger storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC guidelines.

In the hours before

Local storm report, Jun 10, 5:31 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 NE NEW HOPE           33.97N  84.78W
06/09/2020                   PAULDING           GA   EMERGENCY MNGR

            TREE DOWNED ONTO THE ROADWAY ON SUMMER CREEK COVE.

&&

EVENT NUMBER FFC2000727

KMM
Local storm report, Jun 10, 5:36 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     2 ESE UNION             33.83N  84.95W
06/09/2020                   PAULDING           GA   EMERGENCY MNGR

            TREE DOWNED ONTO THE ROADWAY ON RAGAN DRIVE.

&&

EVENT NUMBER FFC2000728

KMM
Local storm report, Jun 10, 5:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     2 W NEW HOPE            33.95N  84.82W
06/09/2020                   PAULDING           GA   EMERGENCY MNGR

            POWER LINES DOWNED ONTO THE ROADWAY ON WAGON TRAIL
            CIRCLE

&&

EVENT NUMBER FFC2000729

KMM
Local storm report, Jun 10, 5:53 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     3 E NEW HOPE            33.96N  84.74W
06/09/2020                   PAULDING           GA   EMERGENCY MNGR

            TREES AND POWER LINES DOWNED ONTO ROADWAY ON OLD
            HICKORY WAY.

&&

EVENT NUMBER FFC2000730

KMM
Special weather statement, Jun 10, 5:57 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Wed Jun 10 2020

GAZ056>058-068>071-080>082-102245-
Butts GA-Lamar GA-Monroe GA-Taylor GA-Bibb GA-Upson GA-Crawford GA-
Spalding GA-Pike GA-Henry GA-
557 PM EDT Wed Jun 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...LAMAR...MONROE...
NORTHEASTERN TAYLOR...NORTHWESTERN BIBB...EASTERN UPSON...CRAWFORD...
SPALDING...NORTHEASTERN PIKE AND SOUTHERN HENRY COUNTIES UNTIL 645 PM
EDT...

At 556 PM EDT...a line of strong thunderstorms extended from Griffin
to Barnesville, Musella and Fickling Mill, moving northeast at 25
mph.

  HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Griffin, McDonough, Barnesville, Jackson, Forsyth, Roberta, Hampton,
Locust Grove, Flovilla, Milner, Jenkinsburg, Yatesville, Orchard
Hill, Culloden, Sunny Side, Aldora, East Griffin, The Rock, Ola and
Walker Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3258 8418 3286 8422 3304 8427 3329 8441
      3352 8407 3319 8382 3313 8382 3307 8376
      3296 8371 3272 8384
TIME...MOT...LOC 2156Z 243DEG 20KT 3328 8430 3306 8413 3283 8404 3267
8415

HAIL...0.25IN
WIND...40MPH
Local storm report, Jun 10, 6:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     3 NNE BURNT HICKORY RID 34.06N  84.83W
06/09/2020                   PAULDING           GA   EMERGENCY MNGR

            TREES AND POWER LINES DOWNED ON FERGUSON PLACE NEAR
            COCHRAN ROAD.

&&

EVENT NUMBER FFC2000731

KMM

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:04 PM EDTSpecial Weather StatementFFCDouglas, Fulton41 min
Jun 10, 4:34 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Troup41 min
Jun 10, 4:43 PM EDTSpecial Weather StatementFFCCobb, DeKalb, Fulton47 min
Jun 10, 4:56 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup37 min
Jun 10, 5:14 PM EDTSpecial Weather StatementFFCChattahoochee, Lamar, Marion, Muscogee, Talbot, Taylor and 1 more46 min
Jun 10, 5:17 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding28 min
Jun 10, 5:21 PM EDTSpecial Weather StatementFFCForsyth39 min
Jun 10, 5:41 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot, Upson36 min
Jun 10, 5:57 PM EDTSpecial Weather StatementFFCButts, Crawford, Henry, Lamar, Monroe, Spalding48 min
Jun 10, 6:04 PM EDTSpecial Weather StatementFFCCatoosa26 min
Jun 10, 6:14 PM EDTSpecial Weather StatementFFCWilkes31 min
Jun 10, 6:23 PM EDTSpecial Weather StatementFFCLumpkin, Union, White37 min
Jun 10, 6:24 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe, Peach, Taylor, Upson51 min
Jun 10, 6:32 PM EDTSpecial Weather StatementFFCButts, Jasper, Jones, Newton43 min
Jun 10, 6:33 PM EDTSpecial Weather StatementFFCCatoosa27 min
Jun 10, 7:00 PM EDTSpecial Weather StatementFFCHancock, Putnam45 min
Jun 10, 7:10 PM EDTSpecial Weather StatementFFCBibb, Houston, Jones, Peach, Twiggs50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.